Alert archive / Wisconsin / Wind Chill Advisories in 2019

Wind Chill Advisory 2, NWS Green Bay, WI

January 24, 201922 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Jan 24, 2019, 3:55 AM CST for 22 counties in Wisconsin. It took effect at Jan 24, 2019, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2019, 3:55 AM CST (09:55 UTC)
In effect from
Jan 24, 2019, 6:00 PM CST
Expired
Jan 25, 2019, 12:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2019-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2019-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS43 KGRB 240955
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
355 AM CST Thu Jan 24 2019

...BITTERLY COLD WIND CHILLS EXPECTED THIS EVENING INTO FRIDAY
MORNING...

.An arctic cold front will pass through the area today, allowing
temperatures to steadily fall late this afternoon through tonight.
Most locations will see temperatures drop into the teens below
zero; however, some north-central locations may see lows as cold 
as 20 below zero. The combination of a light breeze and 
temperatures this cold will set the stage for dangerous wind chill
readings in the -30F to 40F tonight through late Friday morning. 
Wind chill readings that low could cause frostbite on exposed skin
in as little as 10 minutes.

WIZ012-013-020>022-030-031-035>040-045-048>050-073-074-241830-
/O.NEW.KGRB.WC.Y.0002.190125T0000Z-190125T1800Z/
Florence-Northern Marinette County-Menominee-
Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, 
Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, 
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
355 AM CST Thu Jan 24 2019

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 25
  below to 35 below zero expected.

* WHERE...Portions of central, east central and northeast 
  Wisconsin.

* WHEN...From 6 PM this evening to noon CST Friday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

WIZ005-010-011-018-019-241830-
/O.NEW.KGRB.WC.A.0001.190125T0000Z-190125T1800Z/
Vilas-Oneida-Forest-Lincoln-Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Merrill, Tomahawk, and Antigo
355 AM CST Thu Jan 24 2019

...WIND CHILL WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

* WHAT...Dangerously cold wind chills possible. Wind chills as 
  low as 40 below zero possible.

* WHERE...Vilas, Oneida, Forest, Lincoln and Langlade Counties.

* WHEN...From this evening through Friday morning.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerously low wind
chill values. Monitor the latest forecasts and warnings for
updates on this situation. 

&&

$$
5 follow-up statements
885 
WWUS43 KGRB 241756
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1156 AM CST Thu Jan 24 2019

...BITTERLY COLD CONDITIONS EXPECTED THIS EVENING INTO FRIDAY 
MORNING...

.Arctic air will surge across the area this afternoon, in the wake
of a cold front crossing the area. That will cause temperatures to
begin to fall by mid-afternoon. Most locations will see 
temperatures drop into the teens below zero tonight; however, 
some north-central locations may see lows as cold as 20 below 
zero. Gusty winds this afternoon and evening will begin to
diminish by late tonight. The combination of cold and wind will 
set the stage for dangerous conditions for anyone outdoors without
adequate cold-weather clothing.

WIZ012-013-020>022-030-031-035>040-045-048>050-073-074-242100-
/O.CON.KGRB.WC.Y.0002.190125T0000Z-190125T1800Z/
Florence-Northern Marinette County-Menominee-
Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca-
Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, 
Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, 
Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion,
New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
1156 AM CST Thu Jan 24 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST FRIDAY...

* WHAT...Low wind chills. Wind chills as low as 25 below to 35 
  below zero expected.

* WHERE...Portions of central, east central and northeast 
  Wisconsin.

* WHEN...From 6 PM this evening to noon CST Friday.

* ADDITIONAL DETAILS...Wind chills this low indicate that exposed
  skin can suffer frostbite in as little as 15 to 20 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

WIZ005-010-011-018-019-242100-
/O.CON.KGRB.WC.A.0001.190125T0000Z-190125T1800Z/
Vilas-Oneida-Forest-Lincoln-Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Merrill, Tomahawk, and Antigo
1156 AM CST Thu Jan 24 2019

...WIND CHILL WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH FRIDAY MORNING...

* WHAT...Very low wind chills possible. Wind chills as low as 40 
  below zero possible.

* WHERE...Vilas, Oneida, Forest, Lincoln and Langlade Counties.

* WHEN...From this evening through Friday morning.

* ADDITIONAL DETAILS...Wind chills this low indicate that exposed
  skin can suffer frostbite in as little as 10 to 15 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Watch means there is the potential for a combination
of very cold air and the wind to create dangerous conditions for
anyone outdoors without adequate cold-weather clothing. Monitor 
the latest forecasts and warnings for updates on this situation.

&&

$$

Skowronski
787 
WWUS43 KGRB 242004
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
204 PM CST Thu Jan 24 2019

...BITTERLY COLD CONDITIONS EXPECTED TONIGHT INTO FRIDAY 
MORNING...

.Arctic air will overspread the area late this afternoon and this
evening. That will cause temperatures to drop sharply this 
evening, with the entire area falling well below zero for 
overnight low temperatures. Gusty northwest winds are also expected
this evening. The combination of cold and wind will set the stage
for dangerous conditions for anyone outdoors without adequate 
cold-weather clothing.

WIZ005-010-011-018-019-250330-
/O.UPG.KGRB.WC.A.0001.190125T0000Z-190125T1800Z/
/O.EXA.KGRB.WC.Y.0002.190125T0000Z-190125T1800Z/
Vilas-Oneida-Forest-Lincoln-Langlade-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Merrill, Tomahawk, and Antigo
204 PM CST Thu Jan 24 2019

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST FRIDAY...

* WHAT...Low wind chills. Wind chills as low as 35 below zero 
  expected.

* WHERE...Vilas, Oneida, Forest, Lincoln and Langlade Counties.

* WHEN...From 6 PM this evening to noon CST Friday.

* ADDITIONAL DETAILS...Wind chills this low indicate exposed skin
  can suffer frostbite in as little as 10 to 15 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

WIZ012-013-021-022-038>040-048>050-073-074-250330-
/O.EXT.KGRB.WC.Y.0002.190125T0300Z-190125T1800Z/
Florence-Northern Marinette County-Northern Oconto County-Door-
Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc-
Southern Marinette County-Southern Oconto County-
Including the cities of Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Mountain, Lakewood, Townsend, Sturgeon Bay, 
Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg,
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
204 PM CST Thu Jan 24 2019

...WIND CHILL ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST FRIDAY...

* WHAT...Low wind chills. Wind chills of 20 below to 30 below 
  zero expected.

* WHERE...Portions of east central and northeast Wisconsin.

* WHEN...From 9 PM this evening to noon CST Friday.

* ADDITIONAL DETAILS...Wind chills this low indicate exposed skin
  can suffer frostbite in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

WIZ020-030-031-035>037-045-250330-
/O.CON.KGRB.WC.Y.0002.190125T0000Z-190125T1800Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
Including the cities of Keshena, Neopit, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Redgranite, and Wautoma
204 PM CST Thu Jan 24 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO NOON CST FRIDAY...

* WHAT...Low wind chills. Wind chills as 25 below to 30 below 
  zero expected.

* WHERE...Portions of central and northeast Wisconsin.

* WHEN...From 6 PM this evening to noon CST Friday.

* ADDITIONAL DETAILS...Wind chills this low indicate exposed skin
  can suffer frostbite in as little as 20 to 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

Skowronski
146 
WWUS43 KGRB 250403
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1003 PM CST Thu Jan 24 2019

...BITTER COLD CONDITIONS EXPECTED TONIGHT INTO FRIDAY MORNING...

.Temperatures falling below zero combined with a steady northwest
wind will produce dangerous wind chills tonight through midday
Friday.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251215-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-190125T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, 
Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, 
Stevens Point, Plover, New London, Waupaca, Clintonville, 
Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, 
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
1003 PM CST Thu Jan 24 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WHAT...Wind chills of 20 below to 30 below zero expected.

* WHERE...Portions of east central and northeast Wisconsin.

* WHEN...through noon CST Friday.

* ADDITIONAL DETAILS...Wind chills this low indicate exposed 
  skin can suffer frostbite in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$
710 
WWUS43 KGRB 250940
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
340 AM CST Fri Jan 25 2019

...BITTER COLD CONDITIONS EXPECTED THROUGH LATE MORNING...

.Temperatures below zero combined with a steady west wind will 
produce dangerous wind chills through late morning.

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251800-
/O.CON.KGRB.WC.Y.0002.000000T0000Z-190125T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, 
Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, 
Stevens Point, Plover, New London, Waupaca, Clintonville, 
Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, 
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
340 AM CST Fri Jan 25 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills are expected to be in
  the 20 below to 30 below zero range.

* WHERE...Portions of central, east central, north central and 
  northeast Wisconsin.

* WHEN...Until noon CST today.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
502 
WWUS43 KGRB 251737
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
1137 AM CST Fri Jan 25 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251845-
/O.EXP.KGRB.WC.Y.0002.000000T0000Z-190125T1800Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, 
Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, 
Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, 
Stevens Point, Plover, New London, Waupaca, Clintonville, 
Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, 
Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, 
Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, 
High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, 
Sobieski, Brookside, Oconto, and Pensaukee
1137 AM CST Fri Jan 25 2019

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

Wind chills continue to ease throughout today. Some areas in
central and north-central may remain with wind chill values around
20 below zero into early afternoon, but since conditions are
improving the wind chill advisory will be allowed to expire at
noon.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 10:56 PM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 23, 10:56 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1056 PM CST Wed Jan 23 2019

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 242 PM CST Wed Jan 23 2019

Low pressure was lifting northeast into the Lake Huron region
this afternoon, as the deformation zone associated with an
upper trof pulled through far northeast WI. Radar showed the
back edge of the deformation snow band shifting east through
Brown, Door and Kewaunee counties. This band should exit Door
county between 3 pm and 4 pm.

The winter weather advisory for Door county will be allowed to
expire at 3 pm.

A weak ridge of high pressure will bring partial clearing to
parts of central and east central WI this evening. However,
any clearing will be short-lived as a clipper system and
associated arctic cold front approach the region late tonight.
This system will bring scattered to numerous snow showers to
the western half of the forecast area late tonight. Temperatures
should settle into the single digits to around 10 degrees before
rebounding slightly ahead of the cold front late tonight.

The arctic cold front and upper trof will cross the forecast
area on Thursday, and exit during the afternoon. Timesections
show lift coincident with the dendritic growth zone for a few
hours at any given location as the arctic front moves through,
so have raised pops to likely across much of the area. Expect
snow showers to decrease in the afternoon, except in north
central WI, where some lake-effect will occur. Most of the
region should see a half inch to an inch of powder from
this system, with 1 to 2 inches in the Lake Superior snow belt.
Northwest winds will pick up during the afternoon, which
should lead to at least patchy blowing snow across much of
the region. Later shifts will need to further assess this threat,
as there is a deep layer of powdery snow to blow around in the
Fox Valley and lakeshore areas. Temperatures will top out in the
single digits to lower teens northwest to around 20 degrees east,
before falling during the afternoon. Wind chills will already be
pushing advisory criteria in our far western counties by sunset.

.LONG TERM...Thursday Night Through Wednesday
Issued at 242 PM CST Wed Jan 23 2019

Forecast concerns generally revolve around bitterly cold temps and
occasional light snow chances.  The weather pattern will transition
to one more typical of winter, with a potent upper ridge over the
west coast of North America and a deep trough over the eastern half
of the continent.  Thanks to northwest flow aloft, the coldest air
of the season will be impacting the region over the next week.
Plenty of differences in the latest model guidance concerning the
clipper system progged to move across the region Sunday night into
Monday.  Comparing the models, have a slight preference for the
ecmwf.

Thursday night through Friday night...Between Arctic high pressure
over the Plains and low pressure over the eastern Great Lakes, gusty
northwest winds will bring in the coldest air of the season to the
region on Thursday night.  Some light snow showers may linger near
the Lakeshore and the Vilas county snow belt into the evening. But
otherwise, will generally see clearing skies with bitterly cold air
settling over the state. Combined with persistent gusts around 20 to
25 mph, low temps of 5 to 20 below zero will produce wind chill
readings of 25 to 40 below.  Wind chill headlines look like a solid
bet at this time due to the dangerous cold.  The surface ridge axis
will then slowly shift across the region on Friday and Friday night.
Some differences noted in the models in regards to cloud cover, but
since this will be a cold Arctic airmass, will favor a less cloud
scenario. So think will see a mostly clear to partly cloudy period
from Friday thru Friday night, but temps will struggle to rise above
zero on Friday despite some sunshine.  The winds will not be as
gusty on Friday, but should at least have some winds and will see
temps fall well below zero again, so wind chill readings will only
see minor improvements.

Rest of the forecast...Both the ecmwf and gfs show a beefy polar
vortex dropping into the Lake Superior region over the weekend. Most
snow activity will likely pass by to our west and south during this
time, though some light snow showers are likely over the Vilas
county snow belt at times.  As a result, temperatures have trended
colder on Saturday night and Sunday, and will likely lead to more
dangerous wind chills.  The next chance of widespread snowfall will
occur on Sunday night and Monday when a clipper traverses the
region.  Track differences remain in the models, which leads to
higher uncertainty with snowfall forecast.  Higher potential for
accumulating snow will occur over central to east-central WI where a
1-3 or 2-4 inch snowfall is possible.  Behind this system, another
bitterly cold Arctic high will build into the region through the
middle of next week.  This airmass is currently projected to be on
par with the airmass arriving Thursday night into Friday, if not
colder judging by the ecmwf solution.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1056 PM CST Wed Jan 23 2019

MVFR ceilings are expected in most areas tonight though there
will be areas of clearing as well. An approaching cold front will
produce MVFR ceilings along with snow showers and brief IFR
conditions Thursday. Gusty northwest winds will produce blowing
and drifting snow Thursday afternoon and evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Jan 23, 2:50 PM CST, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CST Wed Jan 23 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CST Wed Jan 23 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Untreated roads may remain snow covered and slippery into the
evening as a result of today's snowfall. In addition, another
round of snow showers will return to parts of north central and
central late tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Light snow showers along an Arctic front may result in roads
becoming snow covered and slippery Thursday into Thursday night.
Around a half inch to an inch of accumulation will be possible,
with locally higher amounts in the Lake Superior snow belt.
Increasing northwest winds will also result in areas of blowing
and drifting snow Thursday afternoon and evening.

A very cold airmass will settle in across the western Great Lakes
from Thursday night through the weekend. Wind chills are forecast
to range from 25 to 40 below Thursday night and Friday night, and
20 to 30 below Saturday night. Another bout of dangerously cold
air could also impact the region during the middle of next week.

A low pressure system could bring several inches of snow to the
area Sunday night and Monday. Untreated roads, bridges and
sidewalks are anticipated to be snow covered and slippery for the
Monday morning commute to work or school.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to provide snowfall measurements to the
National Weather Service in Green Bay.

LMZ521-522-541>543-242100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CST Wed Jan 23 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The probability for widespread hazardous weather is low.

Kieckbusch/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 3:55 AM CSTWind Chill WatchGRBForest, Langlade, Lincoln, Oneida, Vilas10 hr
Jan 24, 4:02 AM CSTSmall Craft AdvisoryGRB29 hr
Jan 24, 4:02 AM CSTHeavy Freezing Spray WarningGRB5 days

Nearby

Wind Chill Advisories in Wisconsin, 2019Every wind chill advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.